Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2016, 6:05 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 11, 2016, 6:43 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
The radar
The Dyess AFB radar (KDYX), 63 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:12 PM CDT | HAIL 1 | 2 Nw Throckmorton, TX | |
| Apr 11, 6:28 PM CDT | HAIL 1 | Throckmorton, TX | 1 INCH HAIL COVERING THE GROUND IN THROCKMORTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 3.7
The text
As transmitted.
103
WUUS54 KSJT 112305
SVRSJT
TXC417-447-120000-
/O.NEW.KSJT.SV.W.0018.160411T2305Z-160412T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
THROCKMORTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WOODSON AROUND 620 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF US-283 AND RANCH ROAD 209...THE INTERSECTION OF US-
183 AND US-283...US-183 NEAR THE THROCKMORTON-
STEPHENS COUNTY LINE AND THE INTERSECTION OF US-380 AND HIGHWAY 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3325 9896 3296 9895 3295 9909 3277 9910
3318 9941 3329 9929
TIME...MOT...LOC 2304Z 298DEG 39KT 3317 9917
HAIL...1.00IN
WIND...70MPH
$$
HUBER1 follow-up statement
763
WWUS54 KSJT 112343
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT MON APR 11 2016
TXC417-447-112352-
/O.CAN.KSJT.SV.W.0018.000000T0000Z-160412T0000Z/
THROCKMORTON TX-SHACKELFORD TX-
643 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN THROCKMORTON AND
NORTHEASTERN SHACKELFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3325 9896 3296 9895 3295 9909 3277 9910
3318 9941 3329 9929
TIME...MOT...LOC 2336Z 298DEG 39KT 3297 9873
$$
HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:52 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 3:52 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 352 PM CDT MON APR 11 2016 .SHORT TERM... (Tonight and Tuesday) A cold front is moving slowly south across western north TX this afternoon, currently in the vicinity of Haskell and Throckmorton Counties. South of this front, a dryline has mixed east across most of the CWA, leaving very dry air in place across West Central TX. The exception is areas north of Abilene, where dewpoints remain in the 50s. We've seen a few storms develop southwest of Wichita Falls this afternoon and the cu field remains agitated over the South Plains. It's certainly not out of the question that we could see an isolated thunderstorm or two develop across the northern Big Country this afternoon/evening (north of I-20). Given adequate MLCAPEs exceeding 2000 J/kg and effective bulk shear values of 40 kts, any storm that develops could produce large hail and damaging winds. That said, coverage should be limited at best. The cold front will move south this evening, approaching I-20 by 7 PM and San Angelo around 9 PM. Winds will shift from the north at around 15 mph, but may be gusty for a few hours immediately behind the front given the strong isallobaric field. Winds will settle between 10-15 after midnight from a general north-northeast direction. Dewpoints are progged to increase behind this front and low clouds are expected to develop, overspreading the area during the late evening and early morning hours. This will limit how cool temperatures get tonight, with forecast lows ranging from the mid 40s to lower 50s. No precipitation is anticipated during the overnight hours. Mostly cloudy skies will continue on Tuesday, with winds from the northeast at 10-15 mph. Moisture will slowly increase as isentropic ascent increases in the lower troposphere. Mid-level lapse rates remain steep enough to warrant the mention of thunder and the hi-res CAMS continue to show scattered convection developing area wide during the afternoon hours. Temperatures will be quite a bit cooler tomorrow, ranging from the upper 60s in the Big Country to the lower 70s in the Concho Valley and northwest Hill Country. Johnson .LONG TERM... (Tuesday night through next Monday) Will likely have showers and a few thunderstorms across west central Texas Tuesday night, as the upper low moves across the southern part of the Texas Panhandle and upper trough pushes east across our area. Rain chances will drop off by Wednesday across our area, and expect a decrease in cloud cover with the advection of drier air from the west. The low-level moisture will not be far removed from our area, and will make a return by early Thursday morning (with attendant low cloudiness) as return flow develops. South-southeast low-level flow will increase Thursday and especially Friday, as a large upper low drops south across the Great Basin and into Arizona. High temperatures will be mostly in the 75-80 degree range Thursday and Friday. The potent upper low will bring increased rain chances and the possibility of strong to severe storms to our area next weekend. The GFS has the upper low meandering over the Four Corners region next weekend, while the ECMWF has the upper low meandering over New Mexico and southern Colorado. The lack of eastward progression with the low will be due to a blocking pattern with the upper level pattern over the eastern U.S. With this scenario, several rounds of convection would be possible, along with a potential for severe weather and locally heavy rainfall. Although there is uncertainty with the details of the forecast track of the upper low and with specific parameters, confidence is increasing with the overall pattern setup. Collaborative grids have increased rain chances next weekend, with a lingering chance into Monday of next week. 19 .PRELIMINARY POINT TEMPS/POPS... Abilene 48 67 51 72 / 10 20 60 20 San Angelo 51 71 53 75 / 5 30 60 20 Junction 54 73 55 74 / 5 30 60 20 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Apr 11, 2:59 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT MON APR 11 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 259 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 20. WHILE COVERAGE WILL BE LIMITED...ANY STORM THAT DEVELOPS COULD BECOME SEVERE WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS DUE TO THE COMBINATION OF GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND ABOVE NORMAL TEMPERATURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS SYSTEM... BUT DANGEROUS LIGHTNING WILL ACCOMPANY AND THUNDERSTORMS THAT FORM. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN BIG COUNTRY FRIDAY AFTERNOON AND ACROSS ALL OF WEST CENTRAL TEXAS FRIDAY NIGHT THROUGH SUNDAY. THE PATTERN SUGGESTS THAT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 20.
In the hours before
Special weather statement, Apr 11, 5:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 526 PM CDT MON APR 11 2016 TXZ098-099-112315- THROCKMORTON TX-HASKELL TX- 526 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEINERT...OR NEAR MUNDAY...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MILLERS CREEK RESERVOIR AROUND 550 PM CDT. LAT...LON 3331 9971 3339 9970 3340 9918 3321 9919 TIME...MOT...LOC 2225Z 274DEG 29KT 3337 9965
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:25 PM CDT | Special Weather Statement | SJT | Nolan | 50 min |
| Apr 11, 4:02 AM CDT | Special Weather Statement | SJT | Throckmorton | 28 min |
| Apr 11, 5:26 PM CDT | Special Weather Statement | SJT | Throckmorton | 49 min |
| Apr 11, 6:16 PM CDT | Tornado Warning | SJT | Throckmorton | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.